I have severe
benzodiazepine withdrawal (incl. nerve pain , weakness, faintness, sensitivities to ALL stimulation and meds, headaches, etc. etc.)and went on and off of resperdol to treat some of
the symptoms of this because I had a bad reaction to it. my question is i have been having weird heart
sensations lately that are concerning me. My heart feels all tingly and it
feels like its weak beating every beat like its struggling it also
aches at times, my mom is a nurse and has listened to my heart with her
stethescope annd said it goes about ten beats fast then ten slow and kind
of hesitates midbeat sometimes and has etopic beats occasionally. my
question is is this someting i should be concerned about. also my heart speeds up a lot if i stretch or change positions in bed. it just feels weird because i feel like i'm feeling every single time it beats. can you
actually feel if your heart is beating weak or are these just nerve sensations
around my heart?? can you feel when you are going to have oncoming cardiac arrest. i have no other signs of heart failure my mom said.
please write back these feeling are quite disturbing.......
While palpitations can be a sign of heart failure, I agree with your mom, and that wouldn't be where I would look first. I'm familiar with benzodiazepine withdrawal, and it sucks. For weeks I felt my heart beating harder, had more palpitations, all sorts of neat little skin prickling sensations around my chest and I chalked all of it up to the anxiety rebound effect of coming off of Ativan. I wouldn't wish that unpleasantness on anyone, it's akin to quitting smoking.
You might just be more aware of your heart. As long as you're within the 60-100 beats per minute, there will still be variations. In fact, perfectly healthy hearts usually increase in rate as you inhale, decrease in rate as you exhale, and there can even be short pauses at the end of exhaling (or it seems like a pause, I should say) and that would all be normal.
If you are concerned, certainly mention this to your doctor.
As for cardiac arrest, you'd have to be having some serious arrhythmias, and typically the ones that would lead to death cause some substantial symptoms beforehand (dizziness, loss of consciousness, chest pain, etc.).
As for being able to tell if your heart is weak just from how it feels, that's impossible, so don't let the feelings worry you for that reason.
thanks for writing me. i also wanted to mention that earlier in wd i had an episode where my heartrate went up to 220 beats a minute for about an hour and lead to a seizure. i was checked and given an ekg after this and they said it was just a freak withdrawal reaction but it scared me big time. also when i walk at all my heart feels like it kind of clicks out every beat its weird i feel each and every beat.
Are you seeing a cardiologist? As you go through this withdrawal, it may be a good idea to have a Holter monitor or event monitor to track these different heart rhythms particularly the ones that are very slow or very fast, or where you feel symptoms. I don't doubt your mom's ability to listen to your heart and to reassure you, but the ultimate reassurance would be to record these rhythms and have them looked at by a cardiologist. You may only be experiencing benign arrhythmia that while scary and annoying, will not hurt you. A monitor will determine this.
One other thing to keep in mind is anxiety. Anxiety can cause your heart to beat faster and keeps your mind focused on your heart and your chest. Some of what you may be experiencing in terms of tingling, noticing every beat, etc. can be attributed to worrying. Try to relax and focus your mind on other things as much as possible.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.